MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET 3.8 DIMTR DR BIT 25MM; BIT, DRILL

DEPUY ORTHOPAEDICS INC US QUICKSET 3.8 DIMTR DR BIT 25MM; BIT, DRILL
Catalog Number 227456000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a total hip arthroplasty (tha) procedure on the acetabulum using the quickset 3.8 dimtr dr bit 25mm device, it was observed that the drill bit broke when drilling was performed to create a hole and insert an acetabulum screw.It was reported that broken drill bit was changed and the surgery was completed successfully without any surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that on (b)(6) 2026, the patient underwent tha for ao on acetabulum with the product in question.During the surgery, the drill broke when drilling was performed to insert an acetabulum screw.After that, the drill bit which had broken was changed and the surgery was completed successfully without any surgical delay.No further information is available.The product returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis revealed that quickset 3.8 dimtr dr bit 25mm was broken into two pieces; fragment was returned for evaluation.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces, such as: heavy usage and multiple uses under extreme eccentric loading resulting in premature bending or failure of the drill bit.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the quickset 3.8 dimtr dr bit 25mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was retrieved for this device.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: d4 (primary udi).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
QUICKSET 3.8 DIMTR DR BIT 25MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24278614
Report Number1818910-2026-02577
Device Sequence Number18632560
Product Code HTW
UDI-Device Identifier10603295109310
UDI-Public(01)10603295109310
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227456000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer02/12/2026
02/19/2026
03/30/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date02/13/2026
02/23/2026
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown